PEF Peer Discussion Forum

This forum brings together our membership subscribers in these closed discussion forums for rapid peer-to-peer learning.

Psychiatry Education Forum Academy Forums PEFA Q&A Series Psychotropics & Risk of Tinnitus?

  • Psychotropics & Risk of Tinnitus?

     Dr. Harvinder Singh updated 2 weeks ago 4 Members · 10 Posts
  • Dr. Harvinder Singh

    Administrator
    May 3, 2021 at 6:31 pm

    Post your answer by replying below. Detailed answer will be posted later this week.

  • Dr. Harvinder Singh

    Administrator
    May 4, 2021 at 3:14 pm

    Bumping the post to top. 😎

  • Dr.Hamza

    Member
    May 5, 2021 at 2:30 am

    B

  • Carissa Kajenski

    Member
    May 5, 2021 at 7:18 am

    A – Serotonin can provoke tinnitus.

    • Mariam Berberian

      Member
      June 10, 2021 at 3:04 pm

      Can Wellbutrin cause tinnitus? I have a pt 10+ years on it, has his tinnitus, its become much worse, he does not take any other meds.

      • Dr. Harvinder Singh

        Administrator
        June 10, 2021 at 3:13 pm

        Yes Bupropion is known to cause and should be avoided with history of tinnitus.

        Watch the video lecture discussion (link below).

        Here is one case report:

        • Settle EC Jr. Tinnitus related to bupropion treatment. J Clin Psychiatry. 1991 Aug;52(8):352. (PMID: 1907965)
  • Carissa Kajenski

    Member
    May 5, 2021 at 7:20 am

    The other options listed here maybe helpful for tinnitus with the exception of lamotrigine (no efficacy to ameliorate tinnitus).

  • Carissa Kajenski

    Member
    May 5, 2021 at 7:29 am

    I had a patient many years ago that suffered from tinnitus. He said the only medication that worked for him was mirtazapine …. interesting. Unfortunately he had metabolic effects.

  • Dr. Harvinder Singh

    Administrator
    May 5, 2021 at 2:49 pm

    I just saw my patient for follow up. She was on combination of sertraline 150 mg + Lamotrigine 100 mg. I stopped one of them and today she is no longer having tinnitus. I will disclose the answer with details tomorrow 🙂

  • Dr. Harvinder Singh

    Administrator
    May 6, 2021 at 9:46 am

    Answer: Lamotrigine.

    Watch our chapter for 20 min video discussion and PDF download for summary:

    https://psychiatryeducationforum.com/lesson/tinnitus-psychotropics-risk/

    Tinnitus & Psychotropics

Viewing 1 - 8 of 8 replies

Log in to reply.

Original Post
0 of 0 posts June 2018
Now